Thunderstorm Wind, Harrison
- When
- December 23, 6:20 PM CST
- Where
- Harrison County, Long Beach
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.350, -89.150
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 23, 1:30 PM CST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CST MON DEC 23 2002 ...STRONG TO SEVERE THUNDERSTORMS LIKELY TONIGHT AND EARLY TUESDAY... FORECAST FOR THIS AFTERNOON AND THIS EVENING WILL CONCENTRATE MAINLY ON THE SEVERE THREAT FOR TONIGHT AND THE FIRST HALF OF TUE. 12Z MODEL RUNS OF THE ETA AND THE GFS HAVE SHOWN GOOD RUN TO RUN CONSISTENCY FROM PREVIOUS VERSIONS WHICH PLACES MOST OF THE FOCUS OVER THE NEXT 24 HOURS. GENERALLY FEEL THE GFS TO BE THE PREFERRED SOLUTION AT THIS TIME WHICH SEEMS CONSISTENT WITH THE CURRENT TREND. LATEST RADAR DISPLAY HAS A GOOD BIT OF ACTIVITY BEGINNING TO MOVE NORTHEASTWARD OVER THREE-FOURTHS OF THE FORECAST WELL AHEAD OF THE STRONG TO SEVERE ACTIVITY EXPECTED LATER TONIGHT. LATEST WV IMAGERY HAS THE MAIN TROF AXIS WITH A SLIGHT NEG TILT MOVING EASTWARD THROUGH SOUTHEAST TX AND INTO NORTHERN LA. THE GFS HAS THIS TROF STAYING IN A SOMEWHAT NEG TILT PATTERN THROUGH AT LEAST 06Z TUE BEFORE OPENING MORE TOWARD 12Z. THIS IN ITSELF WILL HELP ENHANCE THE CONVECTIVE THREAT ACROSS THE FORECAST AREA. ASSOCIATED COLD FRONT AT THE SURFACE SHOULD ALSO BEGIN TO APPROACH THE WESTERN HALF OF THE FORECAST AREA BY 06Z TUE AND STEADILY TRACK EASTWARD OVER THE NEXT 12 HOURS BEFORE CLEARING THE GULF COAST SOMETIME AFTER 18Z TUE. THUNDERSTORMS THOUGH SHOULD BE WELL UNDERWAY PRIOR TO THE FRONT/S ARRIVAL. REGARDING THE SEVERE THREAT...SOMEWHAT FEEL THERE MAY BE TWO DISTINCT WAVES WHICH WILL AFFECT THE FORECAST AREA TONIGHT AND EARLY TUE. THIS COMES PRIMARILY FROM EXAMINING MODEL SOUNDINGS AND 300K ISENTROPIC FIELDS. THE FIRST WAVE SHOULD BE OCCURRING WITHIN A HEAVILY SHEARED ENVIRONMENT WITH SR HELICITY VALES RUNNING ANYWHERE FROM 350 TO 400 M2/S2 AND TOTAL TOTALS HOVERING IN THE UPPER 40S. THIS DOES SUGGEST THE POTENTIAL FOR STRONG ISOLATED SUPERCELLS ALTHOUGH THE NUMBER OF CELLS MAY BE INHIBITED SOMEWHAT BY THE LACK OF POS ENERGY OR CAPE EARLY. THE SECOND WAVE OF STORMS SHOULD EVOLVE MORE INTO A SQUALL LINE PATTERN IMMEDIATELY ALONG AND AHEAD OF THE ACTUAL FRONT. HERE...WINDS SHOULD BECOME MORE LINEAR AND UNIDIRECTIONAL WITH POS ENERGY APPROACHING AND/OR EXCEEDING 1000 J/KG MAINLY AFTER 06Z. SR HELICITY THOUGH WILL BE UNDERCUT MAINLY FROM THE WINDS TRENDING UNIDIRECTIONAL ALTHOUGH FORCING ALONG THE FRONT COUPLED WITH AN INCREASING LOW LEVEL JET AOA 40 KNOTS WILL LEAD TO A HIGH THREAT OF DAMAGING STRAIGHT LINE WINDS. ALL OF THIS ACTIVITY WILL BE OCCURRING UNDER A SPLIT UPPER LEVEL JET REGIME WHICH WILL LEAD TO A VERY DIFFLUENT PATTERN ALOFT. CONDITIONS SHOULD BEING TO IMPROVE LATE IN THE DAY TUE WITH MOST OF THE ENERGY AND RAIN MOVING WELL EAST OF THE FORECAST AREA. STRONG HIGH PRESSURE IS THEN PROGGED TO BUILD ACROSS THE REGION STARTING CHRISTMAS DAY WHICH SHOULD LEAD TO A NICE DAY ALTHOUGH SOME SIG COOLER AIR IS AGAIN SLATED FOR THE AREA LATE WED NIGHT AND CONTINUING THROUGH THU. PRELIM NUMBERS... MCB 59/61/37/51 +810 BTR 60/62/37/52 +810 MSY 63/67/43/54 +910 GPT 63/67/41/53 +910 .NEW...SMALL CRAFT ADVISORY FROM KPQL TO THE ATCHAFALAYA RIVER BASIN OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS LA...NONE. MS...NONE. 09
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 552 PM CST MON DEC 23 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT ...THERE IS A MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND TORNADOES TONIGHT... THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS THE FORECAST AREA THIS EVENING. THESE THUNDERSTORMS ARE EXPECTED TO BECOME MORE INTENSE LATER THIS EVENING. SEVERE THUNDERSTORMS ARE LIKELY. THE PRIMARY CONCERN WILL BE SUPERCELL STORMS CAPABLE OF PRODUCING TORNADOES...SQUALL LINES WITH DAMAGING WINDS...AND POSSIBLY SOME DIME SIZED OR LARGER HAIL ASSOCIATED WITH THE STRONGEST STORMS. LIGHTNING IS EXPECTED TO BE FREQUENT TO CONTINUOUS AT TIMES. WIDESPREAD HEAVY RAIN IS EXPECTED TO AVERAGE AROUND 2 INCHES OF ACCUMULATION WITH LOCALLY HIGHER AMOUNTS UP TO 4 INCHES POSSIBLE. FORECASTED STORM MOTION IS TO THE NORTHEAST AT 40 TO 50 MPH. THE SEVERE THUNDERSTORM HAZARD WILL BE THROUGH THE NIGHT. IN ADDITION TO THE THUNDERSTORM THREAT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS OUT 60 NM AND FOR LAKES PONTCHARTRAIN AND MAUREPAS. SOUTHEAST WINDS AROUND 20 TO 25 KNOTS ARE EXPECTED TO CONTINUE ACROSS THESE WATERS TONIGHT. BOATERS ARE URGED TO EXERCISE EXTREME CAUTION AND SEEK SAFE HARBOR IMMEDIATELY SHOULD THE SITUATION WARRANT. .DAYS TWO THROUGH SEVEN... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY BEFORE DIMINISHING DURING THE AFTERNOON HOURS. SMALL CRAFT ADVISORY CONDITIONS ARE ALSO EXPECTED TO PERSIST THROUGH TUESDAY WITH WINDS SHIFTING TO THE NORTHWEST AROUND 20 KNOTS WITH HIGHER GUSTS. WINDS AND SEAS ARE EXPECTED TO SUBSIDE CHRISTMAS DAY. NO HAZARDOUS WEATHER IS EXPECTED CHRISTMAS DAY AND CONTINUING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED FOR TONIGHT. EMERGENCY MANAGERS AND FIRST RESPONSE AGENCIES ARE URGED TO STAFF ACCORDINGLY FOR SEVERE WEATHER OPERATIONS. ALL INTERESTS ARE URGED TO STAY TUNED FOR LATER STATEMENTS...WATCHES AND WARNINGS LATER TODAY AND TONIGHT.
The Mobile radar (KMOB), 95 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326054.